MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS®; EPIDURAL ANESTHESIA KIT
Catalog Number 552076
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: detailed inquiry description: "during insertion of an epidural catheter on a patient, a portion of the plastic coating on the epidural catheter wire remained in the patient's back while removing the catheter.The wire came out of the patient's back with a section of approximately 10 cm of the coating missing." pulled out catheter, no surgical removal, distal end of catheter.Could be in the patient still.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One used catheter with packaging lidstock and two photos were provided for evaluation.Visual evaluation of the catheter showed it to be used, frayed, and knotted.Visual evaluation of one photo showed a used, frayed, knotted catheter and the other confirmed lidstock packaging from the reported item and lot.The returned sample and photos were visually evaluated, and no defect was able to be confirmed to be related to any manufacturing process.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, "warnings: · do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.Needle with damaged tip increases the risk of intrathecal or intravascular placement.· if resistance is felt during advancement of the needle, carefully correct the orientation of the needle but never apply excessive force.Following puncture and verification of the epidural space, introduce catheter tip through epidural needle using the thread assist guide.Caution: do not withdraw catheter through needle because of the possible danger of shearing or kinking.Insert catheter to desired depth.Precaution: advancing the catheter more than 5 cm past the needle tip may increase the likelihood of kinking or knotting.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key21091012
Report Number2523676-2024-01187
Device Sequence Number8934479
Product Code OGE
UDI-Device Identifier04046964814013
UDI-Public(01)04046964814013(11)240715(17)251031(10)0061948998
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number552076
Device Lot Number0061948998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale